| Model Number |
G52918 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Chest Pain (1776); Dyspnea (1816); Pain (1994); Perforation of Vessels (2135); Anxiety (2328); Depression (2361); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Type of Reportable Event
Death
Event or Problem Description
It is alleged that the patient received a gunther tulip inferior vena cava (ivc) filter on (b)(6) 2016, and the patient was injured without further explanation.The patient has reportedly expired.Specific details surrounding the patient's expiration are currently unknown, and there is currently no reported allegation of wrongful death.Hospital and medical records have been requested, but not yet provided.
Additional Manufacturer Narrative
Non-healthcare occupation.Investigation: it has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Catalog number and lot number are unknown, however, the alleged tulip is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
Event or Problem Description
The patient allegedly received a gunther tulip inferior vena cava (ivc) filter on 17jul2016 due to contraindication to anticoagulation from gastrointestinal (gi) bleed and recurrent pulmonary embolism (pe) anemia.The patient alleges vena cava perforation and tilt.The patient further alleges death, blood clot post filter placement, pain and limited physical activity.The additional information alleges that the patient expired on (b)(6) 2021.Death certificate has been requested but not yet received.Per a report from computed tomography (ct): " caval perforation: yes.8 o'clock 4.2 mm grade 2.Tilt: yes.Anterior tilt measuring 10.67 degrees.Left-sided tilt measuring 10.12 degrees.Migration: no.Pertinent negatives: none.Additional findings: none.".
Additional Manufacturer Narrative
Section g4: pma/510(k): k211874.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: death, vena cava perforation, blood clot (deep vein thrombosis), tilt, pain.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Unknown if the reported death and pain are directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.The associated work order was reviewed.No related/relevant notes were documented.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).William cook europe has been unable to submit reports due to issues with receiving new ssl certificates for esg as2 trading partners from the esg help desk.This issue was discovered over the weekend of 25nov2023.Cook has been in communication with the fda regarding this issue and was provided the needed security certificate on 04dec2023.Per fda-2008-n-0393, questions and answers about emdr - electronic medical device reporting - guidance for industry, user facilities and fda staff, section d: ""¿ if a manufacturer or importer is unable to submit a report on time due to an outage affecting the esg or the cdrh emdr processing system, it may document its attempts at timely filing in block h10 for the affected reports and submit reports electronically as soon as the esg or cdrh emdr processing system is operational."" an email has been sent to fda as the guidance instructs informing fda of the information set forth in the guidance regarding these delayed submissions.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Patient allegedly received a gunther tulip ivc filter on (b)(6) 2016 via the right common femoral vein due to contraindication to anticoagulation from gastrointestinal (gi) bleed and recurrent pulmonary embolism (pe) anemia and non-compliance.It is alleged the patient experienced grade 2 caval perforation, 4.2mm; back/abdominal/chest pain; shortness of breath; anxiety, depression and death.Per the certificate of death: cause of death sepsis, stage iv pressure ulcers, diabetes type ii.Sig (significant) cond (conditions): obesity, etoh (alcohol) use; adrenal insufficiency.
Additional Manufacturer Narrative
Corrected information: d4 (model #).Additional information: b5, b6, h6.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: chest/abdominal/back pain, shortness of breath (sob), anxiety and depression.Unknown if the reported chest/abdominal/back pain, shortness of breath (sob), anxiety and depression are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.